Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 16, NWS San Angelo, TX

March 7, 2000Coleman County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 7, 2000, 4:58 PM CST for Coleman County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 7, 2000, 4:58 PM CST (22:58 UTC)
Expired
Mar 7, 2000, 5:45 PM CST
In force
47 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Coleman County, TX

What was reported inside it

TimeReportWhereRemark
Mar 7, 5:15 PM CSTThunderstorm WindColeman, TXHigh winds heavily damaged a carport in Coleman.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 2:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 072259
SVRSJT
TXC083-072345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
458 PM CST TUE MAR 7 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLEMAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 545 PM CST

* AT 454 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF VOSS...OR ABOUT 19 MILES
  SOUTHEAST OF BALLINGER...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VALERA AT 505 PM CST
  COLEMAN AT 515 PM CST 
  SANTA ANNA AT 525 PM CST

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS!

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:03 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 7, 3:03 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
303 PM CST TUE MAR 7 2000

AS UPPER LEVEL TROUGH LIFTS OUT INTO THE SOUTH PLAINS...LINE OF
THUNDERSTORMS CONTINUES TO MOVE EAST ALONG FRONTAL BOUNDARY. TORNADO
WATCH IS IN EFFECT IN ALL BUT SOUTHERN COUNTIES UNTIL 8PM CST.  WILL
THEREFORE INCLUDE POSSIBILITY OF THUNDERSTORM ACTIVITY IN WESTERN
COUNTIES EVEN THOUGH THREAT WILL PROBABLY BE FURTHER EAST.  RADAR AND
SPOTTER REPORTS HAVE NOT INDICATED ANY SEVERE ACTIVITY THUSFAR.
RAPIDLY MOVING LINE WILL EXIT CWFA AFTER MIDNIGHT.  AFTER THIS
ACTIVITY...BLAND WEATHER PATTERN WILL SET IN WITH NEXT CHANCE OF ANY
ACTIVITY NOT UNTIL EARLY NEXT WEEK.

=ABI 049/075/046/076 7000
SJT 050/077/047/078 2000
JCT 052/078/045/079 4000

.SJT...CAUTION LAKES.

15

In the hours before

Special weather statement, Mar 7, 12:33 PM CST, 4 hours 25 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-080000-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
1233 PM CST TUE MAR 7 2000

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THAT
PORTION OF THE BIG COUNTRY TO THE NORTH AND EAST OF ABILENE...
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
REMAINDER OF WEST CENTRAL TEXAS...

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN NEW MEXICO
WILL MOVE EASTWARD THROUGH THIS AFTERNOON. AS THIS SYSTEM
ENCOUNTERS A WARM...MOIST AND UNSTABLE AIRMASS THAT IS ALREADY IN
PLACE...THUNDERSTORM DEVELOPMENT WILL BE LIKELY. DUE TO THE DEGREE OF
INSTABILITY THAT IS IN PLACE...SEVERE THUNDERSTORMS PRODUCING LARGE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE. ALSO...
THE THREAT FOR ISOLATED TORNADIC DEVELOPMENT EXISTS AS WELL.

AT MIDDAY...A LINE OF RAPIDLY INTENSIFYING THUNDERSTORMS EXTENDED
FROM ODESSA TO BROWNFIELD IN WEST TEXAS. AROUND 4 PM THIS
AFTERNOON...THIS LINE IS EXPECTED TO BE NEAR A ROBY...SWEETWATER...
SAN ANGELO TO SONORA LINE. BY EARLY THIS EVENING THE LINE OF STORMS
WILL EFFECT THE NORTHWEST HILL COUNTRY...HEARTLAND...AND EASTERN
PORTIONS OF BOTH THE CONCHO VALLEY AND THE BIG COUNTRY.

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING.

THIS OUTLOOK WILL RESUME SCHEDULED ISSUANCE ON MARCH 15 2000.
HOWEVER...THIS OUTLOOK WILL CONTINUE TO BE ISSUED AS NEEDED WHEN
THUNDERSTORMS THREATEN WEST CENTRAL TEXAS.

21

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:40 PM CSTSevere Thunderstorm WarningSJTIrion, Tom Green65 min
Mar 7, 4:29 PM CSTSevere Thunderstorm WarningSJTCallahan, Taylor46 min
Mar 7, 4:48 PM CSTSevere Thunderstorm WarningSJTThrockmorton42 min
Mar 7, 5:23 PM CSTSevere Thunderstorm WarningSJTBrown67 min
Mar 7, 5:23 PM CSTSevere Thunderstorm WarningSJTCallahan52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.